All Title Author
Keywords Abstract


A Series Solution for Three-Dimensional Navier-Stokes Equations of Flow near an Infinite Rotating Disk

DOI: 10.4236/wjm.2014.45014, PP. 117-127

Keywords: Homotopy Analysis Method, Padé Approximant, Navier-Stokes Equations, Rotating Disk

Full-Text   Cite this paper   Add to My Lib

Abstract:

In this paper, homotopy analysis method (HAM) and Padé approximant will be considered for finding analytical solution of three-dimensional viscous flow near an infinite rotating disk which is a well-known classical problem in fluid mechanics. The solution is compared to the numerical (fourth-order Runge-Kutta) solution and the convergence of the obtained series solution is carefully analyzed. The results illustrate that HAM-Padé is an appropriate method in solving the systems of nonlinear equations.

References

[1]  Von Karman, T. (1921) Uberlaminare und turbulence reibung. ZAMM, 1, 52-233.
[2]  Rashidi, M.M. and Shahmohamadi, H. (2009) Analytical Solution of Three-Dimensional Navier-Stokes Equations for the Flow near an Infinite Rotating Disk. Communications in Nonlinear Science and Numerical Simulation, 14, 2999-3006.
http://dx.doi.org/10.1016/j.cnsns.2008.10.030
[3]  Ablowitz, M.J. and Clarkson, P.A. (1990) Solitons, Nonlinear Evolution Equations and Inverse Scattering Transform. Cambridge University Press, Cambridge.
[4]  Fan, E. (2000) Extentedtanh-Function Method and Its Applications to Nonlinear Equations. Physics Letters A, 277, 212-218.
http://dx.doi.org/10.1016/S0375-9601(00)00725-8
[5]  Wazwaz, A.M. (2006) The Tanh and the Sine-Cosine Methods for a Reliable Treatment of the Modified Equal Width Equation and Its Variants. Communications in Nonlinear Science and Numerical Simulation, 11, 148-160.
http://dx.doi.org/10.1016/j.cnsns.2004.07.001
[6]  Fan, E. and Zhang, H. (1998) A Note on the Homogeneous Balance Method. Physical Letters A, 246, 403-406.
http://dx.doi.org/10.1016/S0375-9601(98)00547-7
[7]  He, J.H. and Wu, X.H. (2006) Exp-Function Method for Nonlinear Wave Equations. Chaos Solitons Fractals, 30, 700-708.
http://dx.doi.org/10.1016/j.chaos.2006.03.020
[8]  Rashidi, M.M., Shahmohamadi, H. and Domairry, G. (2011) Variational Iteration Method for Solving Three-Dimensional Navier-Stokes Equations of Flow between Two Stretchable Disks. Numerical Methods for Partial Differential Equations, 27, 292-301.
http://onlinelibrary.wiley.com/doi/10.1002/num.20522/pdf
http://dx.doi.org/10.1002/num.20522
[9]  Rashidi, M.M., Ganji, D.D. and Shahmohamadi, H. (2011) Variational Iteration Method for Two-Dimensional Steady Slip Flow in Micro-Channels. Archive of Applied Mechanics, 81, 1597-1605.
http://link.springer.com/article/10.1007%2Fs00419-010-0504-x
http://dx.doi.org/10.1007/s00419-010-0504-x
[10]  Shahmohamadi, H., Rashidi, M.M. and Anwar Beg, O. (2012) A New Technique for Solving Steady Flow and Heat Transfer from a Rotating Disk in High Permeability Media. International Journal of Applied Mathematics and Mechanics, 8, 1-17.
http://ijamm.bc.cityu.edu.hk/ijamm/outbox/Y2012V8N7P1C37192935.pdf
[11]  Shahmohamadi, H. and Rashidi, M.M. (2010) A Novel Solution for the Glauert-Jet Problem by Variational Iteration Method-Pade Approximant. Mathematical Problems in Engineering, 2010, Article ID: 501476.
http://dx.doi.org/10.1155/2010/501476
[12]  Shahmohamadi, H. and Rashidi, M.M. (2011) Explicit Solutions for Steady Three-Dimensional Problem of Condensation Film on Inclined Rotating Disk. International Journal of Fluid Mechanics Research, 38, 353-365.
http://www.dl.begellhouse.com/journals/71cb29ca5b40f8f8,
3b02a11311f01f8d,714ff56d76778e5a.html
http://dx.doi.org/10.1615/InterJFluidMechRes.v38.i4.50
[13]  Liao, S.J. (1992) The Proposed Homotopy Analysis Technique for the Solution of Nonlinear Problems. PhD Thesis, Shanghai Jiao Tong University, Shanghai.
[14]  Liao, S.J. (2003) Beyond Perturbation: Introduction to Homotopy Analysis Method. Chapman & Hall/CRC, Boca Raton.
http://dx.doi.org/10.1201/9780203491164
[15]  He, J.H. (2000) A Coupling Method for Homotopy Technique and Perturbation Technique for Nonlinear Problem. International Journal of Non-Linear Mechanics, 35, 37-43.
http://dx.doi.org/10.1016/S0020-7462(98)00085-7
[16]  Liao, S.J. (2005) Comparison between the Homotopy Analysis Method and Homotopy Perturbation Method. Applied Mathematics and Computation, 169, 1186-1194.
http://dx.doi.org/10.1016/j.amc.2004.10.058
[17]  Sajid, M., Hayat, T. and Asghar, S. (2007) Comparison between the HAM and HPM Solutions of Tin Film Flows of Non-Newtonian Fluids on a Moving Belt. Nonlinear Dynamics, 50, 27-35.
http://dx.doi.org/10.1007/s11071-006-9140-y
[18]  Abbasbandy, S. (2007) The Application of Homotopy Analysis Method to Solve a Generalized Hirota-Satsuma Coupled KdV Equation. Physics Letters A, 361, 478-483.
http://dx.doi.org/10.1016/j.physleta.2006.09.105
[19]  Sajid, M. and Hayat, T. (2008) Comparison of HAM and HPM Methods in Nonlinear Heat Conduction and Convection Equations. Nonlinear Analysis: Real World Applications, 9, 2296-2301.
http://dx.doi.org/10.1016/j.nonrwa.2007.08.007
[20]  Shahmohamadi, H. (2012) Analytic Study on Non-Newtonian Natural Convection Boundary Layer Flow with Variable Wall Temperature on a Horizontal Plate. Meccanica, 47, 1313-1323.
http://link.springer.com/article/10.1007%2Fs11012-011-9515-0
http://dx.doi.org/10.1007/s11012-011-9515-0
[21]  Shahmohamadi, H. (2011) Reliable Treatment of a New Analytical Method for Solving MHD Boundary-Layer Equations. Meccanica, 46, 921-933.
http://link.springer.com/article/10.1007%2Fs11012-010-9350-8
http://dx.doi.org/10.1007/s11012-010-9350-8
[22]  Rashidi, M.M., Shahmohamadi, H. and Dinarvand, S. (2008) Analytic Approximate Solutions for Unsteady Two-Dimensional and Axisymmetric Squeezing Flows between Parallel Plates. Mathematical Problems in Engineering, 2008, Article ID: 935095.
http://dx.doi.org/10.1155/2008/935095
[23]  Ismail, H.N.A. and Abde Rabboh, A.A. (2004) A Restrictive Pade Approximation for the Solution of the Generalized Fisher and Burger-Fisher Equations. Applied Mathematics and Computation, 154, 203-213.
http://dx.doi.org/10.1016/S0096-3003(03)00703-3
[24]  Liao, S.J. (2010) An Optimal Homotopy-Analysis Approach for Strongly Nonlinear Differential Equations. Communications in Nonlinear Science and Numerical Simulation, 15, 2003-2016. http://dx.doi.org/10.1016/j.cnsns.2009.09.002

Full-Text

comments powered by Disqus